MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Model Number |
SDC130UH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/11/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 46-year-old caucasian female patient underwent a primary breast reconstruction with a 650cc mentor artoura plus, smooth, ultra high profile and experienced a deflation on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2023.This report is for the left side device.
Additional Manufacturer Narrative
On september 12, 2023, mentor completed evaluation of the device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the artoura plus sm te uhp 650cc tissue expander was found to have a tear on the anterior view, between the shell and bladder.Microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.According to the manufacturing investigation, and, with consideration to the process controls, and data records reviewed for the complaint device, the rupture reported on product complaint is not able to be confirmed as manufacturing defect.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).